Steroids???

Hi, my first time writing on here. I was diagnosed with lupus in July 12. Since then I have been taking 25mg prednisilone and plaquenil. Did start mycophenolate but that has been stopped at present. In the last few months I have been getting alot of palpatations, chest pain, and my bp is high only about 140/95,but my Bp always been about 100/60. Saw rheumatology nurse today who said she would disuss with consultant as she thought I would need 24hr ecg, but has rung this afternoon to say dr says that he is not concerned and prob will be due to steroids. Has anyone else had this side effect from Pred!

4 Replies

oldestnewest
  • Hi my new friend, Sorry you have 'joined our Lupie life' but everyone is here to help. I have been on Prednisilone and Plaquenil for the last 30 years in various doses,never had the mycophenolate though. At first when I went on the sterriods I was on 40mg and my heart seemed to 'race' for the first month. The Rheumy. was not conserned and they eventually subsided. I do have blood pressure and blood tests at my local doctors (My Rheumy. made that arrangement to save travelling-he is my Hero. Dr.Akil at Sheffield Halamshire) My blood pressure was on the high side but I am now on meds. for it and it is now just about normal. I hope your palpitations ease up, but DO go to your doctor if you get overly Concerned. We also have a facebook page for us Lupies and on one we all help each other or just have a good old moan and the other we have a great Laugh - Mainly at ourselves.xx

  • I've experienced the same on the preds - my dose has now dropped down to 15mg and it seems to be easing. still can't sleep and shake like crazy though... good ole preds

    I've also been on and off mycrophenolate a few times; they keep blaming my nauseous on it then realise it's not it and then put me back on it.

  • Thankyou so much for your replys. I wish i'd have posted on here before now. Spent the last 2 years feeling like a total hyprochondriac as my GP kept telling me everything I was experiencing was due to depression and anxiety, until I saw rheumy last July who actually took note of what I was saying. Will definatly join the fb page x

  • Yes, I had elevated blood pressure due to steroids and separately because of ibuprofen, up from 120 to 140-160. It came down once I stopped ibuprofen and after few weeks of steroids, as I got used to them. When I got to 160 I went to A&E but they a weren't worried either, they only start worrying about a stroke at 180, apparently. Blood pressure now back to normal. Keep an eye on it but don't get crazy about measuring it all the time, the blood pressure fluctuates throughout the day and you'd get sick with worry if you keep doing that. I had a 24 hour blood pressure monitor fitted and the result was normal, as it is measured across the day.

You may also like...